Researchers still found 'excellent' survival rates for both primary, secondary disease
by clare_omalley on Mon Jul 19, 2010 03:08 AM
I'm on zyclara now and would love to talk to people who've been on it. Side effects, dosage, healing, surprises.
by Nilsson on Sat Sep 11, 2010 04:54 AM
Hi, I just started it yesterday, did it help you? did you have any side effects?
Hope you are doing better!
by JohnRM on Tue Sep 14, 2010 12:58 AM
On Sep 11, 2010 4:54 AM Nilsson wrote: Hi, I just started it yesterday, did it help you? did you have any side effects?
Hope you are doing better!
On Sep 11, 2010 4:54 AM Nilsson wrote:
I completed a full six week application of ZYCLARA in mid-July 2010 for actinic keratoses on the left side of my face. (2 weekson / 2 weeks off/ 2 weeks on) Here is my experience which may be unique to me:
1 During treatment, the affected area to which ZYCLARA was applied looked terrible. It was scabbed, crusty and weeping and about 2 inches by 2 inches in size. Otherwise, I had no side effects such as fatigue or nausea.
2 The affected area healed rapidly on ceasing to apply ZYCLARA cream. At present, the affected area has a very slight pinkish color.
3 But,I did not get off scot free. I think that, while sleeping, the ZYCLARA rubbed off onto my pillow and then onto other areas of my face in small quantities. Although I am now two months post ZYCLARA, and although my face is healing, the other side of my face (the untreated area) became red and quite itchy. The red area is fading and was predominantly on the right cheek bone. The itchiness is a nuisance but, fortunately, is only intermittent.
4 I was using Vitamin E cream at night and sunscreen during the day. I stopped all medication and have just let my face heal on its own. Things are slowly getting better. But, I do need to get back to subscreen. I use OMBRELLE brand at 60 SPF.
by Flobie on Mon Oct 25, 2010 09:24 PM
I also just started on Zyclara yesterday but following a very different regime. My dermatologist recommended 1 dosage/week for 28 weeks. Between doses I apply Stieva-A cream once/week. The area affected is my scalp which has superficial actinic keratoses.
Upon questioning this alternative regime, he said i will still get the benefits but more slowly and with less side-effects.
Curious to know if anyones doctor discussed this approach.
by SarahMc on Mon Nov 01, 2010 07:37 PM
Hi, I just found this thread and I would love to find out other people's experiences with Zyclara. There's hardly any information out there from real users and it's making me nervous! I have some AKs on my face and will be applying Zyclara for the (2) 2 week off/on cycle starting in mid December. Any and all information would be most welcome. Thanks!
by JohnRM on Fri Nov 19, 2010 07:18 PM
On Nov 01, 2010 7:37 PM SarahMc wrote: Hi, I just found this thread and I would love to find out other people's experiences with Zyclara. There's hardly any information out there from real users and it's making me nervous! I have some AKs on my face and will be applying Zyclara for the (2) 2 week off/on cycle starting in mid December. Any and all information would be most welcome. Thanks!
On Nov 01, 2010 7:37 PM SarahMc wrote:
See my posting in September 2010 re my experiences with ZYCKLARA cream. It does work and is very effective in treating actinic keratoses.
Discuss with your MD, the possibility of applying ZYCLARA during the day time instead of overnight. If you are asleep with ZYCLARA on your face and change positions on a pillow then you may transfer small amounts to other parts of your face.
I am four months past the last application of ZYCLARA and still have mild red, but itchy, patches on my face. Overall, things are getting better though.
Good Luck & let usknow how you make out with ZYCLARA.
JohnRM / November 19, 2010.
by laiine on Sat Jan 08, 2011 03:32 PM
Okay here goes, I started treatment on Dec 17th, application to my chest, upper lip and forhead. First week was okay, developed sores, but with very little irratation. Then developed what I was told was a cold sore ( never had one before) huge sore on my lip, and extremely painful, went back to the doctor and she gave me a prescription for cold sores, had no effect, and suspended treatment with the zyclara to my upper lip. Maybe I got some on it while I slept. I also had issues with fatigue, and nausea, really felt horrible the second week. Not a good idea to awake during the night as the nausea was worse at night. Made it thru the work day barely and covering the sores was much harder. The last days of the second week the sores swelled and just hurt and I felt just really icky. I am right now on my two weeks off. It took 4 days for me to feel like myself again, I was amazed at how quickly the sores all across my forhead healed. I am commited to the second week of treatment, but to be honest I am dreading it.
by SarahMc on Sat Jan 08, 2011 03:51 PM
I am a freckled redhead who had a couple of bad burns when I was younger and I'm now dealing with AKs on my forehead, temples and above my lips. I've also had a number of other areas frozen/cut off over the years and it looks like this will be a way of life for me. I've already tried Photodynamic Therapy twice, which helped some of the areas, but didn't seem to work very well for me. (For those of you who want to try PT, it's not a terrible experience, but you REALLY have to stay out of the light for 48 hours.) As far as the Zyclara treatment went, I have only used it for the first 14 days and I'll be starting the second 14 day treatment this weekend. I put it all over the top half of my face at night and was careful to cover my lips with Aquaphor. I also purchased waterproof pillow protectors so that the cream wouldn't get embedded in my pillows at night. The first week, some small red spots popped up and my skin felt raw, but it really didn't too look bad. I did have a terrible headache, felt queasy and had some dizzy spells, but I could still work and do normal things. By the second week, I had quite a few nickel-sized open sores, which would weep (gross) and it really hurt to wash my face. I also felt considerably worse, I had no energy at all and I was freezing all of the time. I also ended up being very depressed, which is really unlike me, so that was another unwelcome side effect. Shortly before stopping Zyclara, I also ended up with flu-like symptoms for over a week, including sinus issues and general malaise.
Surprisingly, the sores on my face did heal rather quickly once I was done with the treatment and I used Polysporin on them to help fight infection. I am still dealing with quite a bit of flaking and I have large red areas on my face, but I can easily cover them with makeup. Overall, I think it's an effective way to deal with skin cancer without having to have surgery and I'm glad I had this option. Hopefully the second treatment won't be as bad, but like the other people on this thread, I am dreading it as well.
by runningbob on Thu Jan 20, 2011 05:01 PM
Treatment I used on face (forehead): 1/day for 2 weeks+2 weeks off+1/day for 2 weeks
I completed the 1st 2 weeks cycle 4 days ago. First week was OK, but second week makes me feel miserable: real bad headhache on a contant daily bassis for 7 days (even 4 days after the end of treatment), Chills, Nausea and Swelling/edema on and around the area treated. For 3 days I was not able to open one of eye more than 70% due to edema.
The skin came real ugly, crusty, itchy and with a constant burning sensation.
The worst sensation was the constant headheache (up to 8 ExtraStrength Tylenol per day for 7 days) and the fatigue (even if I use to train 20 hours/week , fatigue forced me to stop training for 3 weeks and off work for 3 days).
Not convience to resume treatment in 2 weeks!
by ctmartin on Thu Jan 20, 2011 05:42 PM
I'm doing round two of Zyclara on face and chest. First round was awful. Reaction was classified as severe yet supposedly benefits outweigh the discomfort and risks. My face erupted in large red raised areas that looked like worst case of acne you've ever seen with patches of red, itchy, and swelling between the raised bumps. Hurt so bad had to apply ice packs to reduce swelling. Thought I would have scars but after only 2-3 weeks post treatment can see beautifu clear skin with some redness. I had similar reaction on chest but took breaks...only applied every other day. Consequently, the chest area still had AK patches. Waited almost 6 weeks before starting round 2 ten days ago on forehead and chest. Chest itched and became inflammed within 4 hrs of application. Looks like one giant red, crusty, itching, oozing area rather than individual bumps. The forehead on the other hand has very distinct individual red bumps that look lke pimples...also accompanied by some swelling and itching..especially around the side of my forehead where I had the squamous cell cancer. Decided to put some zyclara on my nose which had been treated in round 1 and have no reaction there at all. I get good relief from pain and sweling with BIAFINE cream which is a prescription cream for burns. Unlike a steroid cream it won't interfere with the immune response that you're supposed to want from the zyclara treatment. So, I hope this drug really is effective but it seems to be a necessary evil. I wonder if it willl really make a difference long term??
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.